Alert archive / Pennsylvania / Winter Weather Advisories in 2008

Winter Weather Advisory 13, NWS Philadelphia/Mount Holly

November 24, 2008Carbon County, Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this winter weather advisory at Nov 24, 2008, 12:12 PM EST for Carbon County, Monroe County, Pennsylvania. It took effect at Nov 24, 2008, 5:00 PM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2008, 12:12 PM EST (17:12 UTC)
In effect from
Nov 24, 2008, 5:00 PM EST
Expired
Nov 25, 2008, 10:00 AM EST
In force
17 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Carbon County, PA, Monroe County, PA

The radar

The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2008-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2008-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KPHI 241712
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1212 PM EST MON NOV 24 2008

PAZ054-055-250400-
/O.NEW.KPHI.WW.Y.0013.081124T2200Z-081125T1100Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
1212 PM EST MON NOV 24 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY FOR A WINTRY MIX OF PRECIPITATION...WHICH IS IN
EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EST TUESDAY.

PRECIPITATION WILL BEGIN LATE THIS AFTERNOON OR EARLY THIS EVENING 
AS A MIXTURE OF SNOW AND RAIN...POSSIBLY AS JUST PLAIN SNOW IN THE 
HIGHER ELEVATIONS. THEN DURING THE LATE EVENING AND OVERNIGHT HOURS
...PRECIPITATION IS EXPECTED TO CHANGE TO ALL RAIN IN THE LOWER
ELEVATIONS...AND TO A MIXTURE OF RAIN AND SNOW IN THE HIGHER
ELEVATIONS. BY THE TIME OF TUESDAY MORNING/S COMMUTE, 2 TO 4
INCHES ARE EXPECTED IN THE HIGHER ELEVATIONS, INCLUDING THE I-80
CORRIDOR, WITH A SLUSHY 1 TO 3 INCH ACCUMULATION IN THE LOWER
ELEVATIONS.

AS COLDER AIR MOVES ACROSS THE AREA ON TUESDAY, SEVERAL INCHES OF
ADDITIONAL ACCUMULATION ARE POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
5 follow-up statements
000 
WWUS41 KPHI 241727 CCA
WSWPHI

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1224 PM EST MON NOV 24 2008

PAZ054-055-250430-
/O.COR.KPHI.WW.Y.0013.081124T2200Z-081125T1100Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
1224 PM EST MON NOV 24 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY FOR A WINTRY MIX OF PRECIPITATION, WHICH IS IN
EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM EST TUESDAY.

PRECIPITATION WILL BEGIN LATE THIS AFTERNOON OR EARLY THIS EVENING 
AS A MIXTURE OF SNOW AND RAIN, POSSIBLY AS JUST PLAIN SNOW IN THE
HIGHER ELEVATIONS. THEN DURING THE LATE EVENING AND OVERNIGHT
HOURS, PRECIPITATION IS EXPECTED TO CHANGE TO ALL RAIN IN THE
LOWER ELEVATIONS, AND TO A MIXTURE OF RAIN AND SNOW IN THE HIGHER
ELEVATIONS. BY THE TIME OF TUESDAY MORNINGS COMMUTE, 2 TO 4
INCHES ARE EXPECTED IN THE HIGHER ELEVATIONS, INCLUDING THE
INTERSTATE 80 CORRIDOR, WITH A SLUSHY 1 TO 3 INCH ACCUMULATION IN
THE LOWER ELEVATIONS.

AS COLDER AIR MOVES ACROSS THE AREA ON TUESDAY, SEVERAL INCHES OF
ADDITIONAL ACCUMULATION ARE POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW, SLEET, OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS41 KPHI 242109
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EST MON NOV 24 2008

PAZ054-055-250515-
/O.CON.KPHI.WW.Y.0013.081124T2200Z-081125T1100Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
409 PM EST MON NOV 24 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY. 

SNOW OVER THE HIGHER TERRAIN AND A MIXTURE OF SNOW AND RAIN IN THE
VALLEYS WILL BE IN PROGRESS DURING THE EARLY EVENING. DURING THE
LATE EVENING AND OVERNIGHT HOURS...PRECIPITATION IS EXPECTED TO
CHANGE TO ALL RAIN IN THE LOWER ELEVATIONS... AND TO A MIXTURE OF
RAIN AND SNOW IN THE HIGHER ELEVATIONS. BY THE TIME OF TUESDAY
MORNINGS COMMUTE...2 TO 4 INCHES ARE EXPECTED IN THE HIGHER
ELEVATIONS... INCLUDING THE INTERSTATE 80 CORRIDOR... WITH A
SLUSHY 1 TO 2 INCH ACCUMULATION IN THE LOWER ELEVATIONS.

AS COLDER AIR MOVES ACROSS THE AREA ON TUESDAY... A COUPLE MORE 
INCHES OF ADDITIONAL ACCUMULATION ARE POSSIBLE.

TRAVELING CONDITIONS WILL DETERIORATE QUICKLY ON UNTREATED ROADWAYS 
OVER THE HIGHER TERRAIN THIS EVENING. GIVE YOURSELF EXTRA TIME TO
REACH YOUR DESTINATION. ALSO PLEASE GIVE YOURSELF EXTRA TIME FOR
THE MORNING COMMUTE ON TUESDAY, ESPECIALLY IF YOU LIVE OR MUST
DRIVE ON HIGHER TERRAIN ROADWAYS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET...
OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE
DRIVING.



$$
000 
WWUS41 KPHI 250227
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
927 PM EST MON NOV 24 2008

PAZ054-055-251030-
/O.CON.KPHI.WW.Y.0013.000000T0000Z-081125T1100Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
927 PM EST MON NOV 24 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY. 

IN THE HIGHER TERRAIN OF THE POCONOS SNOW IS EXPECTED TO MIX WITH
RAIN AND POSSIBLY SOME SLEET OVERNIGHT AS WARMER AIR CONTINUES TO
MOVE NORTH. PRECIPITATION SHOULD CHANGE BACK TO ALL SNOW AGAIN
TOWARD MORNING AS A COLD FRONT MOVES THROUGH. BY THEN 2 TO AROUND
4 INCHES OF SNOW IS EXPECTED TO ACCUMULATE.

IN THE VALLEYS PRECIPITATION IS FALLING MAINLY AS RAIN, MIXING
WITH SOME SNOW AND POSSIBLY SLEET AS INTENSITY INCREASES. THIS
BATTLE IS EXPECTED TO CONTINUE OVERNIGHT WITH A SLUSHY 1 TO 2
INCHES ACCUMULATING MAINLY ON NON PAVED SURFACES

AS COLDER AIR MOVES ACROSS THE AREA ON TUESDAY... A COUPLE MORE
INCHES OF ADDITIONAL SNOW ARE POSSIBLE, ESPECIALLY IN THE HIGHER
TERRAIN.

TRAVELING CONDITIONS ON UNTREATED ROADWAYS OVER THE HIGHER TERRAIN
ARE TREACHEROUS. GIVE YOURSELF EXTRA TIME TO REACH YOUR
DESTINATION. ALSO PLEASE GIVE YOURSELF EXTRA TIME FOR THE MORNING
COMMUTE ON TUESDAY...ESPECIALLY IF YOU LIVE OR DRIVE ON ROADS THAT
PASS THROUGH THE HIGHER TERRAIN OF THE POCONOS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET...
OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE
DRIVING.

$$

TFG
000 
WWUS41 KPHI 250910
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 AM EST TUE NOV 25 2008

PAZ054-055-251500-
/O.EXT.KPHI.WW.Y.0013.000000T0000Z-081125T1500Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
410 AM EST TUE NOV 25 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 1000 AM THIS
MORNING.

A COLD FRONT WILL MAKE ITS WAY THROUGH THE POCONO REGION EARLY THIS 
MORNING, AS PRECIPITATION CONTINUES TO FALL.

DURING THE NIGHT, RAIN OCCURRED AT MOST VALLEY LOCATIONS, WHILE
SNOW WAS REPORTED IN THE HIGHER ELEVATIONS. AFTER THE COLD FRONT
PASSES, TEMPERATURES SHOULD BEGIN TO DROP BY A FEW DEGREES,
CAUSING THE RAIN IN THE VALLEYS TO EITHER MIX WITH OR CHANGE TO
SNOW.

BY MID MORNING, THE STEADIER RAIN AND SNOW SHOULD BECOME MORE
SHOWERY IN NATURE. HOWEVER, BY THAT TIME A TOTAL OF 2 TO 4 INCHES
OF SNOW MAY ACCUMULATE IN THE HIGHER ELEVATIONS. IN THE VALLEYS,
SNOW ACCUMULATIONS WILL BE GENERALLY AN INCH OR LESS.

WITH SNOW EXPECTED TO FALL DURING AT LEAST PART OF THE MORNING
COMMUTE, THE WINTER WEATHER ADVISORY HAS BEEN EXTENDED UNTIL 1000
AM, AND IT IS MAINLY IN EFFECT FOR THE HIGHER ELEVATIONS OF CARBON
COUNTY AND MONROE COUNTY.

IF YOU WILL BE VENTURING OUT THIS MORNING, USE EXTRA CARE.  
UNTREATED ROADS AND WALKWAYS WILL BE SLIPPERY.

EVEN THOUGH THE SNOW AND RAIN IS EXPECTED TO TAPER TO MAINLY 
SCATTERED SNOW SHOWERS FOR THIS AFTERNOON, SOME LOCATIONS IN THE 
POCONO REGION COULD PICK UP AN ADDITIONAL LIGHT ACCUMULATION AT 
THAT TIME.

$$

IOVINO
000 
WWUS41 KPHI 251449
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
949 AM EST TUE NOV 25 2008

PAZ054-055-251600-
/O.EXP.KPHI.WW.Y.0013.000000T0000Z-081125T1500Z/
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
949 AM EST TUE NOV 25 2008

...WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM EST THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 10 AM EST THIS
MORNING. 

PRECIPITATION ACROSS THE REGION OVERNIGHT AND THIS MORNING HAS BEEN 
FALLING IN THE FORM OF RAIN AT THE LOWER ELEVATIONS...AND IN THE 
FORM OF SNOW AND SNOW SHOWERS IN THE HIGHER ELEVATIONS. THREE INCHES 
OF SNOW WAS REPORTED THIS MORNING IN MOUNT POCONO AND TOBYHANNA...WITH
NO SNOW REPORTED JUST A FEW MILES FURTHER SOUTH. THIS RAIN-SNOW
PATTERN WILL CONTINUE FOR ANOTHER HOUR OR SO BEFORE ENDING BEFORE
NOON.

SINCE ANY NEW SNOW IS EXPECTED TO RESULT IN LESS THAN ONE INCH OF 
ADDITIONAL SNOW ACCUMULATION CONFINED PRIMARILY TO THE HIGHER 
ELEVATIONS...THE WINTER WEATHER ADVISORY IN EFFECT FOR CARBON AND 
MONROE COUNTIES WILL BE ALLOWED TO EXPIRE AT 10 AM.

TAKE EXTRA CARE IF YOU WILL BE VENTURING OUT THIS MORNING.
UNTREATED ROADS AND WALKWAYS COULD BE SLIPPERY.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Nov 24, 10:42 AM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Nov 24, 10:42 AM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1042 AM EST MON NOV 24 2008

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN TO OUR EAST TODAY. MEANWHILE, A LOW
PRESSURE SYSTEM WILL DROP SOUTHEASTWARD TO THE GREAT LAKES REGION.
A COLD FRONT WILL PRECEDE THIS LOW AND MOVE TO THE APPALACHIANS
TONIGHT AND OFFSHORE TUESDAY MORNING. THE LOW WILL REMAIN JUST TO
OUR NORTH INTO THURSDAY BEFORE LIFTING INTO CANADA THURSDAY NIGHT.
HIGH PRESSURE WILL THEN SLOWLY BUILD ACROSS THE REGION ON THURSDAY
AND FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A SURFACE ANALYSIS THIS MORNING PLACED HIGH PRESSURE TO OUR EAST
WITH AN AREA OF LOW PRESSURE IN NORTHERN INDIANA. PLENTY OF
MOISTURE IS SURGING NORTHWARD WITH AN ASSOCIATED COLD FRONT AND AS
UPPER TROUGH AMPLIFIES TO OUR WEST. MAINLY HIGH CLOUDINESS
CONTINUES TO MOVE ACROSS OUR AREA WITH A GRADUAL THICKENING
EXPECTED THROUGH THE AFTERNOON. THE 12Z STERLING VIRGINIA RAOB IS
QUITE DRY FROM ABOUT 500 MB ON DOWN, THEREFORE IT WILL TAKE A GOOD
AMOUNT OF TIME FOR ANY INCOMING PRECIPITATION TO REACH THE GROUND.
WE THROTTLED BACK ON THE POPS FOR TODAY, BRINGING IN SLIGHT CHC TO
CHC FROM WEST TO EAST LATE IN THE AFTERNOON FOR SOME POSSIBLE
LIGHT PRECIPITATION. THE SOUTHERLY FLOW IS IN THE PROCESS OF
INCREASING AND THIS IS NOTED ACROSS OUR SOUTHEASTERN ZONES WHERE
TEMPERATURES HAVE ALREADY CLIMBED QUITE A BIT. MUCH LESS MIXING
AND SOME THICKER CLOUDS ACROSS THE NORTHERN AND WESTERN ZONES HAS
KEPT TEMPERATURES FROM RISING AS FAST. WE TWEAKED HIGH
TEMPERATURES DOWN A BIT ACROSS THE WEST GIVEN THE COLD START AND
INCOMING CLOUDS. WE RAISED THE HIGHS A TAD ACROSS THE SOUTHEASTERN
HALF OF THE AREA GIVEN MORE SUNSHINE TO START AND THE INCREASED
SOUTHERLY FLOW. WE ALSO ADJUSTED THE HOURLY GRIDS TO BETTER
REFLECT THE LATEST CONDITIONS AND ANTICIPATED TRENDS THROUGH THE
AFTERNOON.

THE ROUGHEST PART OF THE FORECAST WILL BE TONIGHT UNTIL DAYBREAK
TUESDAY. THE FRONT WILL BE OVER THE OHIO VALLEY THIS EVENING AND
OFF THE COAST AROUND 7 AM TUESDAY. THERE WILL BE A VARIETY OF WEATHER
BUT MOSTLY RAIN AS THE TEMPERATURES RISE TODAY. LATER TONIGHT, A
CHANGEOVER FROM RAIN TO SNOW SHOULD OCCUR OCCUR MAINLY ACROSS OUR
FAR NORTHWESTERN ZONES. ALSO, GIVEN THE DRY LOW LEVELS, WE MAY
HAVE TO DEAL WITH EVAPORATIONAL COOLING, WHICH COULD LEAD TO SOME
SNOW AND SLEET AT THE ONSET. THERE IS A GOOD PUSH OF WARMER AIR,
THEREFORE ANY MIXED PRECIPITATION /IF IT OCCURS/ SHOULD
TRANSITION OVER TO PLAIN RAIN. WE WILL REVISIT THIS WITH THE FULL
AFTERNOON ISSUANCE.

THE UPPER LEVEL WIND FIELD IS STRONG AHEAD OF AND WITH THE FRONT. WINDS
AT 80H WILL BE IN A NARROW BAND OF 50 TO 60 KT WITH THE MAX SPEEDS OVER
OUR MARYLAND ZONES AT 10 PM THE DELAWARE VALLEY AT MIDNIGHT AND THEN
OFFSHORE. QUESTION IS, GIVEN THE SATURATED AIR UP THROUGH THE SOUNDINGS
HOW MUCH OF THE WIND WILL TRANSLATE TO THE SURFACE? THIS COULD EASILY
BE ACCOMPLISHED WITH A LINE OF CONVECTION /TSTMS/ OR JUST IN SOME
HEAVIER RAIN. CAN DEFINITELY SEE CONVECTION FIRING UP AHEAD OF THE
FRONT, BUT WILL IT OCCUR JUST OFFSHORE FROM OUR SOUTHERN NJ/DE
ZONES? THE WINDS DROP OFF WHEN THE FRONT REACHES THE COAST WITH
THE STRONGEST GRADIENT OVER THE OHIO VALLEY. AS THE SURFACE LOW
TRACKS NORTH, WE SHOULDNT SEE THAT GRADIENT INCREASE TOO MUCH AT
ALL.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
WITH MOST OF THE SYSTEM OFFSHORE, THE SURFACE LOW WILL PIVOT AROUND
NEW YORK STATE AND OVER TO THE EASTERN LAKES. THIS WILL KEEP US IN
CLOUDS AND LIGHT PRECIPITATION THROUGH THIS TIME PERIOD. HIGHS
FOR TUESDAY WILL RANGE FROM THE MID 30S TO MID 40S AND OVERNIGHT
LOWS IN THE UPPER 20S TO MID 30S WITH CLOUD COVER KEEPING IT FROM
COOLING RAPIDLY AT NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE SURFACE AND UPPER LOW REMAIN OVER THE EASTER GREAT LAKES INTO
THURSDAY MORNING BEFORE LIFTING TO THE NORTH THURSDAY NIGHT. THIS
WILL ALLOW HIGH PRESSURE TO SLOWLY MOVE NORTH OVER THE FORECAST
AREA INTO FRIDAY. MEANWHILE THE UPPER FLOW TRANSITIONS FROM CYCLONIC
TO A ZONAL FLOW. THIS WILL KEEP THE TEMPERATURES FROM BECOMING TOO
EXTREME AS THEY HOLD STEADY IN THE MID 30S TO UPPER 40S SOUTH FOR
HIGHS AND LOWS AT NIGHT IN THE LOW TO MID 20S TO UPPER 20S TO LOWER
30S SOUTH. THERE WILL BE SOME LIGHT PRECIPITATING BUT MAINLY FOR
THE AREAS NORTH OF AN ALLENTOWN...ASBURY PARK LINE INTO THURSDAY.
WHILE CONCENTRATING IN THE EAST THROUGH THE EARLY PART OF THE
PERIOD, A LOW PRESSURE WILL COME ASHORE ON THE CALIFORNIA COAST.
IT WILL WORK ITS WAY EAST AS THE FLOW ALOFT TURNS ZONAL AND BEGIN
TO SPREAD MOISTURE INTO THE REGION LATE FRIDAY NIGHT AND CONTINUE
INTO SATURDAY. LOOKS LIKE A COOL RAW DAY FOR SATURDAY AND POSSIBLY
INTO SUNDAY. TEMPERATURES THROUGH THIS PERIOD HOLDING PRETTY
STEADY ACROSS THE NORTH AND SOUTH WITH SOME AREAS OF THE SOUTHERN
ZONES OF DE AND SNJ POSSIBLY A DEGREE OR TWO ABOVE NORMAL FOR
FRIDAY AND SATURDAY.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

HIGH PRESSURE IS TO OUR EAST AND A SOUTHERLY FLOW IS GRADUALLY
INCREASING ACROSS THE REGION. MOSTLY HIGH LEVEL CLOUDS CONTINUE TO
STREAM ACROSS THE TERMINALS AND THIS IS EXPECTED TO INCREASE AND
THICKEN UP SOME THROUGH THE AFTERNOON. SOME HAZE HAS BEEN AROUND
KRDG AND KABE THIS MORNING AS MIXING HAS BEEN NIL. GRADUALLY THIS
SHOULD MIX OUT AS TEMPERATURES MODIFY AND A SOUTHERLY WIND PICKS UP.
OVERALL, VFR CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON. A COLD
FRONT WILL THEN APPROACH TONIGHT, BRINGING A SURGE OF MOISTURE
ACROSS THE REGION. IT APPEARS THE PRECIPITATION WILL BEGIN
REACHING THE GROUND AROUND 00Z. EXPECT MVFR AND EVEN IFR
CONDITIONS TO ARRIVE WITH THE RAIN LATER THIS EVENING AND
OVERNIGHT. SOME OF THE RAIN COULD BE HEAVY AT TIMES AS WELL.

OUTLOOK...
THE COLD FRONT, ASSOCIATED WITH THE SFC LOW WILL CROSS THE REGION
TUESDAY MORNING AND BRING AND END TO THE PRECIP BY TUESDAY
AFTERNOON, IF NOT SOONER.  AFTER FROPA, THERE COULD BE SOME SNOW
MIXING IN WITH THE RAIN FOR KRDG AND KABE.  CONDS SHOULD IMPROVE
BEHIND THE FROPA AND SHUD BECOME VFR. HOWEVER, WITH THE UPR TROF
STILL OVER THE REGION, THERE COULD BE SOME LINGERING RAIN OR SNOW
SHOWERS IN THE NWLY FLOW INTO TUESDAY NIGHT OR EVEN WEDNESDAY.  OF
COURSE, ANY SNOW HEAVIER RAIN OR SNOW SHOWERS COULD REDUCE
VSBYS/CIGS.  HIGH PRESSURE SHOULD THEN BUILD IN BY THURSDAY.

&&

.MARINE...
HIGH PRESSURE WILL BE TO OUR EAST TODAY, ALLOWING A RETURN FLOW TO
STRENGTHEN. LOW PRESSURE TO THE WEST WILL THEN TOSS A COLD FRONT
THROUGH THE AREA LATE TONIGHT AND EARLY TUESDAY. A SOUTHERLY WIND
ALONG WITH SEAS WILL INCREASE AHEAD OF THE APPROACHING FRONT. SCA
HEADLINES REMAIN UP, STARTING THIS EVENING AND LASTING THROUGH 18Z
TUESDAY. THE SOUTHERLY WIND MAY BACK TO THE SOUTHEAST ON DELAWARE
BAY THIS AFTERNOON AS THE FLOW INCREASES SOME MORE. BASED ON THE
LATEST GUIDANCE, THE SCA MAY NEED TO BE EXTENDED FURTHER BY LATER
SHIFTS. THE LATEST BUFKIT SOUNDINGS HAVE BACKED OFF ON THE
POTENTIAL FOR GALES, SO WHILE THE SITUATION WILL CONTINUE TO BE
MONITORED, SCA SEEMS PRUDENT FOR NOW.

ONCE THE COLD FRONT PASSES, A NWLY FLOW WILL BEGIN.  SEAS AND WIND
WILL GRADUALLY SUBSIDE, BUT WITH THE H5 TROF OVER THE AREA, THE SEAS
MAY REMAIN CHOPPY UNTIL HIGH PRESSURE BUILDS IN LATER WEDNESDAY OR
THURSDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 1 PM EST
     TUESDAY FOR ANZ431-450>455.
     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST
     TUESDAY FOR ANZ430.

&&

SYNOPSIS...EBERWINE/GORSE
NEAR TERM...EBERWINE/GORSE
SHORT TERM...EBERWINE
LONG TERM...EBERWINE
AVIATION...NIERENBERG/GORSE
MARINE...NIERENBERG/GORSE
Hazardous weather outlook, Nov 24, 8:50 AM EST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
850 AM EST MON NOV 24 2008

NJZ001-007-PAZ054-055-060>062-251030-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
850 AM EST MON NOV 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL MOVE INTO THE REGION LATE TONIGHT. MOISTURE
SURGING UP AHEAD OF THIS FRONT, STARTING THIS EVENING, IS
EXPECTED TO BE MOSTLY IN THE FORM OF RAIN TONIGHT. HOWEVER, IT MAY
START AS A PERIOD OF SNOW IN SOME AREAS. SOME SNOW MAY LINGER MUCH
LONGER TONIGHT ACROSS THE POCONO REGION. SOME SNOW ACCUMULATION IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RAIN AND SNOW MAY CHANGE TO ALL SNOW BEFORE ENDING TUESDAY MORNING
IN PARTS OF THE REGION.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ008>010-012-015>019-PAZ067>071-251030-
NEW CASTLE-CECIL-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
850 AM EST MON NOV 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ013-014-020>027-251030-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
850 AM EST MON NOV 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-450>455-251030-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
850 AM EST MON NOV 24 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-251030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
850 AM EST MON NOV 24 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Winter Weather Advisories in Pennsylvania, 2008Every winter weather advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.